Alert archive / Oregon / Gale Watches in 2012
Gale Watch 39, NWS Medford, OR
NWS Medford, OR issued this gale watch at Nov 9, 2012, 2:30 PM PST. It took effect at Nov 11, 2012, 10:00 AM PST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Nov 9, 2012, 2:30 PM PST (22:30 UTC)
- In effect from
- Nov 11, 2012, 10:00 AM PST
- Expired
- Nov 10, 2012, 2:46 PM PST
- In force
- Issued by
- NWS Medford, OR
The text
As transmitted, in the capitals the NWS used until 2016.
397 WHUS76 KMFR 092230 MWWMFR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 230 PM PST FRI NOV 9 2012 PZZ350-356-370-101130- /O.EXT.KMFR.SW.Y.0112.000000T0000Z-121110T1800Z/ /O.NEW.KMFR.GL.A.0039.121111T1800Z-121112T1200Z/ /O.NEW.KMFR.SE.A.0040.121111T1800Z-121112T1200Z/ COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM- COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM- WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM- 230 PM PST FRI NOV 9 2012 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS NOW IN EFFECT UNTIL 10 AM PST SATURDAY... ...GALE WATCH IN EFFECT FROM SUNDAY MORNING THROUGH LATE SUNDAY NIGHT... ...HAZARDOUS SEAS WATCH IN EFFECT FROM SUNDAY MORNING THROUGH LATE SUNDAY NIGHT... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A GALE WATCH... WHICH IS IN EFFECT FROM SUNDAY MORNING THROUGH LATE SUNDAY NIGHT. A HAZARDOUS SEAS WATCH HAS ALSO BEEN ISSUED. THIS HAZARDOUS SEAS WATCH IS IN EFFECT FROM SUNDAY MORNING THROUGH LATE SUNDAY NIGHT. THE SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IS NOW IN EFFECT UNTIL 10 AM PST SATURDAY. * SEAS: SEAS WILL REMAIN STEEP TODAY AT 10 TO 13 FEET WITH 11 SECOND PERIOD...THEN SUBSIDE LATE SATURDAY MORNING TO LESS THAN 10 FEET. WIND WAVES WILL INCREASE SHARPLY SUNDAY MORNING...WITH CHOPPY COMBINED SEAS POTENTIALLY REACHING 10 TO 12 FEET WITH A 6 TO 7 SECOND PERIOD. * WINDS: SOUTH WINDS WILL INCREASE SUNDAY MORNING...POTENTIALLY REACHING GALE FORCE WITH SUSTAINED WINDS 30 TO 35 KT AND GUSTS TO 45 KT. * AREAS AFFECTED: WINDS WILL BE WEAKER AND SEAS WILL BE LOWER WITHIN 5NM FROM THE COAST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALL CRAFT. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. A HAZARDOUS SEAS WATCH IS ISSUED WHEN THE RISK OF HAZARDOUS SEAS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ PZZ376-101130- /O.EXT.KMFR.SW.Y.0111.000000T0000Z-121110T1800Z/ /O.NEW.KMFR.GL.A.0039.121111T1800Z-121112T1200Z/ /O.NEW.KMFR.SE.A.0040.121111T1800Z-121112T1200Z/ WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM- 230 PM PST FRI NOV 9 2012 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS NOW IN EFFECT UNTIL 10 AM PST SATURDAY... ...GALE WATCH IN EFFECT FROM SUNDAY MORNING THROUGH LATE SUNDAY NIGHT... ...HAZARDOUS SEAS WATCH IN EFFECT FROM SUNDAY MORNING THROUGH LATE SUNDAY NIGHT... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A GALE WATCH... WHICH IS IN EFFECT FROM SUNDAY MORNING THROUGH LATE SUNDAY NIGHT. A HAZARDOUS SEAS WATCH HAS ALSO BEEN ISSUED. THIS HAZARDOUS SEAS WATCH IS IN EFFECT FROM SUNDAY MORNING THROUGH LATE SUNDAY NIGHT. THE SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IS NOW IN EFFECT UNTIL 10 AM PST SATURDAY. * SEAS: SEAS WILL REMAIN STEEP TODAY AT 10 TO 13 FEET WITH 11 SECOND PERIOD...THEN SUBSIDE LATE SATURDAY MORNING TO LESS THAN 10 FEET. WIND WAVES WILL INCREASE SHARPLY SUNDAY MORNING...WITH CHOPPY COMBINED SEAS POTENTIALLY REACHING 10 TO 12 FEET WITH A 6 TO 7 SECOND PERIOD. * WINDS: SOUTH WINDS WILL INCREASE SUNDAY MORNING...POTENTIALLY REACHING GALE FORCE WITH SUSTAINED WINDS 30 TO 35 KT AND GUSTS TO 45 KT. * AREAS AFFECTED: WINDS WILL BE WEAKER AND SEAS WILL BE LOWER WITHIN 5NM FROM THE COAST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALL CRAFT. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. A HAZARDOUS SEAS WATCH IS ISSUED WHEN THE RISK OF HAZARDOUS SEAS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ SK HTTP://WWW.WEATHER.GOV/MEDFORD
2 follow-up statements
152 WHUS76 KMFR 100958 MWWMFR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 158 AM PST SAT NOV 10 2012 PZZ350-356-102300- /O.CON.KMFR.SW.Y.0112.000000T0000Z-121110T1800Z/ /O.EXT.KMFR.GL.A.0039.121112T0000Z-121112T1800Z/ /O.EXT.KMFR.SE.A.0040.121112T0000Z-121112T1800Z/ COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM- COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM- 158 AM PST SAT NOV 10 2012 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING... ...GALE WATCH NOW IN EFFECT FROM SUNDAY AFTERNOON THROUGH MONDAY MORNING... ...HAZARDOUS SEAS WATCH NOW IN EFFECT FROM SUNDAY AFTERNOON THROUGH MONDAY MORNING... THE GALE WATCH IS NOW IN EFFECT FROM SUNDAY AFTERNOON THROUGH MONDAY MORNING. THE HAZARDOUS SEAS WATCH IS NOW IN EFFECT FROM SUNDAY AFTERNOON THROUGH MONDAY MORNING. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING. * SEAS: SEAS WILL REMAIN STEEP TODAY AT 7 TO 8 FEET WITH A 9 SECOND PERIOD THROUGH LATE THIS MORNING. WIND WAVES WILL INCREASE SHARPLY SUNDAY AFTERNOON...WITH CHOPPY COMBINED SEAS POTENTIALLY REACHING 10 FEET WITH AN 8 SECOND PERIOD. * WINDS: SOUTH WINDS WILL INCREASE SUNDAY AFTERNOON...POTENTIALLY REACHING GALE FORCE WITH SUSTAINED WINDS 30 TO 35 KT AND GUSTS TO 40 KT BY SUNDAY EVENING. * AREAS AFFECTED: THE STRONGEST WINDS AND THE HIGHEST SEAS WILL BE BEYOND 5NM FROM THE COAST FROM FLORENCE TO GOLD BEACH. WINDS AND SEAS ARE EXPECTED TO BE MUCH LIGHTER FROM GOLD BEACH SOUTH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALL CRAFT. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. A HAZARDOUS SEAS WATCH IS ISSUED WHEN THE RISK OF HAZARDOUS SEAS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ PZZ370-102300- /O.CON.KMFR.SW.Y.0112.000000T0000Z-121110T1800Z/ /O.EXT.KMFR.GL.A.0039.121111T1800Z-121112T1800Z/ /O.EXT.KMFR.SE.A.0040.121111T1800Z-121112T1800Z/ WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM- 158 AM PST SAT NOV 10 2012 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING... ...GALE WATCH NOW IN EFFECT FROM SUNDAY MORNING THROUGH MONDAY MORNING... ...HAZARDOUS SEAS WATCH NOW IN EFFECT FROM SUNDAY MORNING THROUGH MONDAY MORNING... THE GALE WATCH IS NOW IN EFFECT FROM SUNDAY MORNING THROUGH MONDAY MORNING. THE HAZARDOUS SEAS WATCH IS NOW IN EFFECT FROM SUNDAY MORNING THROUGH MONDAY MORNING. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING. * SEAS: SEAS WILL SUBSIDE LATE THIS MORNING TO 9 FEET. WIND WAVES WILL INCREASE SHARPLY SUNDAY MORNING...WITH CHOPPY COMBINED SEAS POTENTIALLY REACHING 10 TO 12 FEET WITH A 10 SECOND PERIOD. * WINDS: SOUTH WINDS WILL INCREASE LATE SUNDAY MORNING...POTENTIALLY REACHING GALE FORCE WITH SUSTAINED WINDS 35 KT AND GUSTS TO 45 KT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALL CRAFT. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. A HAZARDOUS SEAS WATCH IS ISSUED WHEN THE RISK OF HAZARDOUS SEAS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ PZZ376-102300- /O.CON.KMFR.SW.Y.0111.000000T0000Z-121110T1800Z/ /O.EXT.KMFR.GL.A.0039.121111T1800Z-121112T1800Z/ /O.EXT.KMFR.SE.A.0040.121111T1800Z-121112T1800Z/ WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM- 158 AM PST SAT NOV 10 2012 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING... ...GALE WATCH NOW IN EFFECT FROM SUNDAY MORNING THROUGH MONDAY MORNING... ...HAZARDOUS SEAS WATCH NOW IN EFFECT FROM SUNDAY MORNING THROUGH MONDAY MORNING... THE GALE WATCH IS NOW IN EFFECT FROM SUNDAY MORNING THROUGH MONDAY MORNING. THE HAZARDOUS SEAS WATCH IS NOW IN EFFECT FROM SUNDAY MORNING THROUGH MONDAY MORNING. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING. * SEAS: SEAS WILL REMAIN STEEP TODAY AT 10 TO 13 FEET WITH 11 SECOND PERIOD...THEN SUBSIDE LATE SATURDAY MORNING TO LESS THAN 10 FEET. WIND WAVES WILL INCREASE SHARPLY SUNDAY MORNING...WITH CHOPPY COMBINED SEAS POTENTIALLY REACHING 10 TO 12 FEET WITH A 6 TO 7 SECOND PERIOD. * WINDS: SOUTH WINDS WILL INCREASE SUNDAY MORNING...POTENTIALLY REACHING GALE FORCE WITH SUSTAINED WINDS 30 TO 35 KT AND GUSTS TO 45 KT. * AREAS AFFECTED: WINDS WILL BE WEAKER AND SEAS WILL BE LOWER WITHIN 5NM FROM THE COAST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALL CRAFT. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. A HAZARDOUS SEAS WATCH IS ISSUED WHEN THE RISK OF HAZARDOUS SEAS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ HTTP://WWW.WEATHER.GOV/MEDFORD FB
176 WHUS76 KMFR 102246 MWWMFR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 246 PM PST SAT NOV 10 2012 PZZ370-111145- /O.UPG.KMFR.GL.A.0039.121111T1800Z-121112T1800Z/ /O.NEW.KMFR.GL.W.0047.121112T0000Z-121112T1800Z/ /O.NEW.KMFR.SI.Y.0109.121111T1200Z-121112T0000Z/ /O.NEW.KMFR.SE.W.0052.121111T1200Z-121112T2100Z/ /O.UPG.KMFR.SE.A.0040.121111T1800Z-121112T1800Z/ WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM- 246 PM PST SAT NOV 10 2012 ...HAZARDOUS SEAS WARNING IN EFFECT FROM 4 AM SUNDAY TO 1 PM PST MONDAY... ...SMALL CRAFT ADVISORY FOR WINDS IN EFFECT FROM 4 AM TO 4 PM PST SUNDAY... ...GALE WARNING IN EFFECT FROM 4 PM SUNDAY TO 10 AM PST MONDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HAZARDOUS SEAS WARNING...WHICH IS IN EFFECT FROM 4 AM SUNDAY TO 1 PM PST MONDAY. A GALE WARNING HAS ALSO BEEN ISSUED. THIS GALE WARNING IS IN EFFECT FROM 4 PM SUNDAY TO 10 AM PST MONDAY. IN ADDITION...A SMALL CRAFT ADVISORY FOR WINDS HAS BEEN ISSUED. THIS SMALL CRAFT ADVISORY FOR WINDS IS IN EFFECT FROM 4 AM TO 4 PM PST SUNDAY. THE HAZARDOUS SEAS WATCH IS NO LONGER IN EFFECT. THE GALE WATCH IS NO LONGER IN EFFECT. * SEAS: WIND WAVES WILL INCREASE SHARPLY SUNDAY MORNING...WITH CHOPPY COMBINED SEAS REACHING 10 TO 12 FEET LATE SUNDAY MORNING. VERY STEEP SEAS WILL PEAK AT 12 TO 15 FEET SUNDAY NIGHT WITH DOMINANT PERIOD OF 8 TO 9 SECONDS...WITH A 5 FOOT AT 10 SECONDS WEST SWELL CONTRIBUTING TO THE HAZARDOUS SEAS. COMBINED SEAS WILL DIMINISH BELOW 10 FEET MONDAY AFTERNOON. * WINDS: SOUTH WINDS WILL INCREASE LATE SUNDAY MORNING... REACHING GALE FORCE SUNDAY AFTERNOON WITH SUSTAINED WINDS 35 KT AND GUSTS TO 45 KT. WINDS WILL PEAK SUNDAY NIGHT WITH OCCASIONAL GUSTS OF 50 KT. WINDS WILL QUICKLY DECREASE MONDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. SMALL CRAFT CONDITIONS FOR WIND MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ376-111145- /O.UPG.KMFR.GL.A.0039.121111T1800Z-121112T1800Z/ /O.NEW.KMFR.GL.W.0047.121112T0300Z-121112T1800Z/ /O.NEW.KMFR.SI.Y.0109.121111T1500Z-121112T0000Z/ /O.NEW.KMFR.SE.W.0052.121111T1200Z-121112T2100Z/ /O.UPG.KMFR.SE.A.0040.121111T1800Z-121112T1800Z/ WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM- 246 PM PST SAT NOV 10 2012 ...HAZARDOUS SEAS WARNING IN EFFECT FROM 4 AM SUNDAY TO 1 PM PST MONDAY... ...SMALL CRAFT ADVISORY FOR WINDS IN EFFECT FROM 7 AM TO 4 PM PST SUNDAY... ...GALE WARNING IN EFFECT FROM 7 PM SUNDAY TO 10 AM PST MONDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HAZARDOUS SEAS WARNING...WHICH IS IN EFFECT FROM 4 AM SUNDAY TO 1 PM PST MONDAY. A GALE WARNING HAS ALSO BEEN ISSUED. THIS GALE WARNING IS IN EFFECT FROM 7 PM SUNDAY TO 10 AM PST MONDAY. IN ADDITION...A SMALL CRAFT ADVISORY FOR WINDS HAS BEEN ISSUED. THIS SMALL CRAFT ADVISORY FOR WINDS IS IN EFFECT FROM 7 AM TO 4 PM PST SUNDAY. THE HAZARDOUS SEAS WATCH IS NO LONGER IN EFFECT. THE GALE WATCH IS NO LONGER IN EFFECT. * SEAS: WIND WAVES WILL INCREASE SHARPLY SUNDAY MORNING...WITH CHOPPY COMBINED SEAS REACHING 8 TO 10 FEET LATE SUNDAY MORNING. VERY STEEP SEAS WILL PEAK AT 10 TO 14 FEET SUNDAY NIGHT WITH DOMINANT PERIOD OF 8 TO 9 SECONDS...WITH A 5 FOOT AT 10 SECONDS WEST SWELL CONTRIBUTING TO THE HAZARDOUS SEAS. COMBINED SEAS WILL DIMINISH BELOW 10 FEET MONDAY AFTERNOON. * WINDS: SOUTH WINDS WILL INCREASE LATE SUNDAY MORNING... REACHING GALE FORCE SUNDAY EVENING WITH SUSTAINED WINDS 30 TO 35 KT AND GUSTS TO 45 KT. WINDS WILL QUICKLY DECREASE MONDAY AFTERNOON. * AREAS AFFECTED: THE STRONGEST WINDS AND HIGHEST SEAS ARE EXPECTED IN THE NORTHERN HALF OF THE ZONE...WEST AND NORTH OF GOLD BEACH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. SMALL CRAFT CONDITIONS FOR WIND MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ350-356-111145- /O.UPG.KMFR.GL.A.0039.121112T0000Z-121112T1800Z/ /O.NEW.KMFR.GL.W.0047.121112T0600Z-121112T1800Z/ /O.NEW.KMFR.SI.Y.0109.121111T1800Z-121112T0600Z/ /O.NEW.KMFR.SE.W.0052.121111T1800Z-121112T2100Z/ /O.UPG.KMFR.SE.A.0040.121112T0000Z-121112T1800Z/ COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM- COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM- 246 PM PST SAT NOV 10 2012 ...HAZARDOUS SEAS WARNING IN EFFECT FROM 10 AM SUNDAY TO 1 PM PST MONDAY... ...SMALL CRAFT ADVISORY FOR WINDS IN EFFECT FROM 10 AM TO 10 PM PST SUNDAY... ...GALE WARNING IN EFFECT FROM 10 PM SUNDAY TO 10 AM PST MONDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HAZARDOUS SEAS WARNING...WHICH IS IN EFFECT FROM 10 AM SUNDAY TO 1 PM PST MONDAY. A GALE WARNING HAS ALSO BEEN ISSUED. THIS GALE WARNING IS IN EFFECT FROM 10 PM SUNDAY TO 10 AM PST MONDAY. IN ADDITION...A SMALL CRAFT ADVISORY FOR WINDS HAS BEEN ISSUED. THIS SMALL CRAFT ADVISORY FOR WINDS IS IN EFFECT FROM 10 AM TO 10 PM PST SUNDAY. THE HAZARDOUS SEAS WATCH IS NO LONGER IN EFFECT. THE GALE WATCH IS NO LONGER IN EFFECT. * SEAS: WIND WAVES WILL INCREASE SHARPLY SUNDAY MORNING...WITH CHOPPY COMBINED SEAS REACHING 10 FEET WITH AN 8 SECOND PERIOD BY EARLY SUNDAY AFTERNOON. A WEST SWELL AT 4 TO 5 FEET AT 10 SECONDS WILL ADD TO THE HAZARDOUS SEAS. VERY STEEP COMBINED SEAS WILL PEAK AT 12 TO 14 FEET SUNDAY NIGHT...AND THEN DIMINISH BELOW 10 FEET MONDAY EVENING. * WINDS: SOUTH WINDS WILL INCREASE SUNDAY AFTERNOON...INCREASING FROM 25 KT IN THE MORNING TO 35 KT WITH GUSTS TO 45 KT BY SUNDAY NIGHT. WINDS WILL DIMINISH BELOW 25 KT BY MONDAY EVENING. * AREAS AFFECTED: THE STRONGEST WINDS AND THE HIGHEST SEAS WILL BE BEYOND 5NM FROM THE COAST FROM FLORENCE TO GOLD BEACH. WINDS AND SEAS ARE EXPECTED TO BE MUCH LIGHTER FROM GOLD BEACH SOUTH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. SMALL CRAFT CONDITIONS FOR WIND MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ SK HTTP://WWW.WEATHER.GOV/MEDFORD
What forecasters said that day
The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this gale watch went out at Nov 9, 9:12 AM PST, 5 hours 18 minutes earlier.
Area forecast discussion, Nov 9, 9:12 AM PST, 5 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
912 AM PST FRI NOV 9 2012
.DISCUSSION...
PLENTY OF COLD TEMPERATURES AND SNOWFLAKES AT THE LOWEST ELEVATIONS
SEEN THUS FAR THIS SEASON HAVE OCCURRED IN THE LAST 12 HOURS. THE
MEDFORD AIRPORT PLUNGED TO 29F THIS MORNING, BREAKING THE RECORD STREAK
OF DAYS WITH TEMPERATURES ABOVE 32F. THIS STILL SHATTERED THE OLD
RECORD STREAK BY 11 DAYS, AND TIED FOR THE 4TH LATEST DATE THAT IT HAS
TAKEN TO GET TO 32F OR LOWER IN THE AUTUMN.
SNOWFALL REPORTS HAVE BEEN SLOW TO ARRIVE THIS MORNING. THUS FAR,
WE HAVE REPORTS OF 7 INCHES AT THE MOUNT ASHLAND SKI LODGE, 1.6
INCHES AT CRATER LAKE NATIONAL PARK HEADQUARTERS AND ODELL LAKE, AND
1 INCH AT KENO AND 10 MILES SOUTH-SOUTHEAST OF SPRAGUE RIVER.
FROM AN IMPACT PERSPECTIVE, WHILE SNOW AMOUNTS WERE GENERALLY
LIGHT, ROADS WERE SNOW COVERED AT MANY LOCATIONS AT AND ABOVE
ABOUT 4100 FEET AT SUNRISE THIS MORNING.
FOR THE REST OF THE DAY TODAY SHOWERS WILL CONTINUE, WITH SNOW
LEVELS LOWERING LOCALLY DURING PERIODS OF MORE INTENSE SHOWER
ACTIVITY. WE WILL BE ASSESSING WHETHER OR NOT WE NEED TO EXTEND
WINTER WEATHER ADVISORIES AT ALL INTO THE AFTERNOON OR EVENING. AT
THIS TIME SUSPECT ROAD TEMPERATURES WILL WARM TO ABOVE FREEZING AT
MOST LOCATIONS, BUT HIGHER ELEVATION AREAS JUST EAST OF THE COASTAL
MOUNTAINS AND OTHER MOUNTAINOUS AREAS COULD STILL HAVE SOME SLICK
CONDITIONS AT TIMES. UPDATES TO THE WINTER WEATHER ADVISORIES WILL
BE POSTED IN THE NEXT HOUR. BTL
&&
.AVIATION...
...BASED ON THE 09/12Z TAF CYCLE...
SCATTERED SHOWERS WILL CONTINUE INTO THIS MORNING BRINGING AREAS
OF MVFR CIGS AND ISOLATED IFR CIGS/VSBYS IN HEAVIER SNOW SHOWERS.
MOUNTAIN OBSCURATIONS WILL CONTINUE TO BE WIDESPREAD. SNOW LEVELS
WILL LOWER FROM 2500 FEET TO LOCALLY 1500 FEET. THIS MAY RESULT IN
SOME WET SNOW EVEN AT VALLEY FLOOR LOCATIONS ON THE WEST SIDE
EARLY THIS MORNING. SHOWERS WILL GRADUALLY DIMINISH IN COVERAGE
THIS AFTERNOON INTO THIS EVENING...SO THE COVERAGE OF THE LOWER
CONDITIONS WILL DIMINISH AS WELL. /FB
&&
.PREV DISCUSSION... /ISSUED 600 AM PST FRI NOV 9 2012/
DISCUSSION...THIS MORNING IS THE FIRST DAY THIS SEASON MEDFORD
HAS DROPPED TO 32 DEGREES. THIS OCCURRED EARLIER THIS MORNING.
CURRENT WATER VAPOR IMAGE SHOWS THE UPPER LOW CENTERED
OVER NORTHERN CAL. THIS WILL CONTINUE TO MOVE SOUTH...BUT WE'LL
CONTINUE TO HAVE AN UPPER TROUGH OVER THE AREA TODAY WITH COLD AIR
ALOFT AND NEAR THE SURFACE. THE NAM AND GFS SHOW ANOTHER SHORTWAVE
MOVING FROM THE NORTH INTO SOUTHWEST OREGON THIS AFTERNOON. THE NET
RESULT WILL BE INCREASING SHOWERS ALONG THE COAST RANGE AND
CASCADES. SNOW LEVELS THIS MORNING START OUT AROUND 2000 FEET AND
LOCALLY DOWN TO 1500 FEET IN JOSEPHINE AND WESTERN SISKIYOU
COUNTY..THEN COME UP TO AROUND 3000 FEET THIS AFTERNOON. HOWEVER
COULD TEMPORALLY LOWER TO 2000 FEET IN HEAVIER SHOWERS THIS
AFTERNOON AND EVENING. SNOW TOTALS TODAY WILL BE MAINLY 1 TO 3
INCHES IN THE FOOTHILLS AND EASTSIDE VALLEYS AND 3 TO 6 OVER THE
MOUNTAINS. A FEW STRIKES HAVE SHOWN UP OVER THE MARINE WATERS IN
ASSOCIATION WITH A VORT LOBE MOVING SOUTH. THIS ALONG WITH
SUFFICIENT COLD AIR ALOFT WILL RESULT IN ISOLATED STORMS REMAINING A
CONCERN OVER THE MARINE WATERS AND ADJACENT COAST THROUGH EARLY THIS
EVENING.
SHOWERS WILL CONTINUE THIS EVENING...THEN SLOWLY DECREASE OVERNIGHT
AS THE LAST OF THE SHORTWAVES MOVES THROUGH AND A DRY NORTHERLY
FLOW BEGINS TO DEVELOP LATE TONIGHT. THE MAIN QUESTION WILL BE HOW
MUCH IF ANY CLEARING DEVELOPS. AT THIS POINT DO NOT THINK THERE WILL
BE MUCH CLEARING TONIGHT WHICH WILL SLOW DOWN THE AMOUNT OF COOLING.
SATURDAY SHOULD BE DRY MOST OF THE DAY. A FEW SHOWERS MAY LINGER
ALONG THE CASCADES AND SISKIYOUS EARLY IN THE MORNING...THEN DRY THE
REST OF THE DAY WITH SOME CLEARING. THE MODELS KEEP QPF IN PARTS OF
THE AREA DURING THE DAY...BUT THE UPPER LEVEL PATTERN THAT IS
SETTING UP OVER THE FORECAST AREA NORMALLY RESULTS IN DRY AND COOL
CONDITIONS.
WEAK SHORTWAVE RIDGING BUILDS OVER THE AREA SATURDAY NIGHT. HOWEVER
THERE IS SOME UNCERTAINTY REGARDING THE AMOUNT OF CLOUD COVER. THERE
ARE INDICATIONS THAT HIGH AND PERHAPS MID LEVEL CLOUDS INCREASE
AHEAD OF A WARM FRONT. THE QUESTION IS WILL IT BE SUFFICIENT TO
LIMIT THE AMOUNT OF COOLING.
THE MODELS ARE IN FAIRLY GOOD AGREEMENT WITH WARM FRONTAL
PRECIPITATION SPREADING ALONG THE COAST LATE SUNDAY MORNING...THEN
SPREADING INLAND SUNDAY AFTERNOON. AT THIS TIME MOST OF THE
SIGNIFICANT PRECIPITATION WILL BE CONFINED TO COOS AND NORTHWEST
DOUGLAS COUNTY...THEN SPREAD SOUTHEAST BY SUNDAY EVENING AND NIGHT.
SNOW LEVELS SUNDAY MORNING START OUT BETWEEN 2500 AND 3000
FEET...THEN WILL INCREASE TO AROUND 4000 FEET IN THE AFTERNOON AS
MILDER AIR MOVES INTO THE AREA.
THE EC AND GFS SUGGEST A LONG MOISTURE FETCH EXTENDING OUT OVER THE
PACIFIC AND HEADING TOWARDS THE OREGON COAST...BUT THEY DIFFER WITH
RESPECT TO THE EXACT LOCATION OF HEAVIEST PRECIPITATION.
-PETRUCELLI
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...WINTER WEATHER ADVISORY UNTIL 10 AM PST THIS MORNING FOR
ORZ029>031.
WINTER WEATHER ADVISORY UNTIL 10 AM PST THIS MORNING FOR ORZ024.
WINTER WEATHER ADVISORY UNTIL 10 AM PST THIS MORNING FOR
ORZ027-028.
CA...WINTER WEATHER ADVISORY UNTIL 10 AM PST THIS MORNING FOR
CAZ082>085.
WINTER WEATHER ADVISORY UNTIL 10 AM PST THIS MORNING FOR CAZ080.
PZ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 10 PM PST THIS
EVENING FOR PZZ350-356.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 4 AM PST SATURDAY
FOR PZZ370-376.
BTL/FB/MPThe office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 9, 10:13 AM PST | Winter Weather Advisory | MFR | Curry, Douglas, Jackson, Josephine, Klamath, Lake | 23 hr |
| Nov 9, 2:30 PM PST | Hazardous Seas Watch | MFR | 24 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.